Alert archive / New York / River Flood Warnings in 2008
River Flood Warning 13, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 18, 2008, 8:13 AM EST for Washington County, New York. It took effect at Feb 18, 2008, 11:11 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 8:13 AM EST (13:13 UTC)
- In effect from
- Feb 18, 2008, 11:11 AM EST
- Expired
- Feb 19, 2008, 4:37 AM EST
- In force
- 17 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Washington County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mettawee River at Middle Granville (GVVN6). The gauge peaked at 8.19 ft at Feb 18, 2008, 6:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04280450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KALY 181313
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
813 AM EST MON FEB 18 2008
NYC115-190113-
/O.NEW.KALY.FL.W.0013.080218T1611Z-080219T1000Z/
/GVVN6.1.ER.080218T1611Z.080219T0000Z.080219T0400Z.NO/
813 AM EST MON FEB 18 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE METTAWEE RIVER AT GRANVILLE.
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 7 AM MONDAY THE STAGE WAS...6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 8 FEET AROUND 7
PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11
PM MONDAY.
* IMPACT...AT 10 FEET...WIDESPREAD FLOODING IN GRANVILLE WITH
NUMEROUS EVACUATIONS AND UPPER TURNPIKE ROAD UNDER WATER.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME MON MON TUE TUE TUE
METTAWEE RIVER
GRANVILLE 7.0 6.0 MON 07 AM 7.5 8.0 6.5 6.0 5.7
$$2 follow-up statements
000
WGUS81 KALY 182154
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EST MON FEB 18 2008
NYC115-190954-
/O.EXT.KALY.FL.W.0013.000000T0000Z-080219T1200Z/
/GVVN6.1.ER.080218T1543Z.080219T0000Z.080219T0600Z.NO/
454 PM EST MON FEB 18 2008
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE METTAWEE RIVER AT GRANVILLE.
* UNTIL TUESDAY MORNING.
* AT 4 PM MONDAY THE STAGE WAS 8.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.4 FEET BY 7 PM
MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 1 AM
TUESDAY.
* IMPACT...AT 8.0 FEET...ABOUT TWO FEET OF WATER FLOOD GRAY ROAD
AND THERE IS WIDESPREAD FLOODING OF FIELDS.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE TUE
METTAWEE RIVER
GRANVILLE 7.0 8.2 MON 05 PM 8.4 7.0 6.0 5.7 5.3
$$000
WGUS81 KALY 190937
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EST TUE FEB 19 2008
NYC115-191006-
/O.CAN.KALY.FL.W.0013.000000T0000Z-080219T1200Z/
/GVVN6.1.ER.080218T1543Z.080218T2246Z.080219T0831Z.NO/
436 AM EST TUE FEB 19 2008
THE FLOOD WARNING IS CANCELLED FOR
THE METTAWEE RIVER AT GRANVILLE.
* AT 4 AM TUESDAY THE STAGE WAS 6.9 FEET AND FALLING.
* FLOOD STAGE IS 7 FEET.
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME TUE TUE TUE WED WED
METTAWEE RIVER
GRANVILLE 7.0 6.9 TUE 04 AM 6.4 5.9 5.7 5.6 5.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 18, 8:08 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 18, 8:08 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
808 AM EST MON FEB 18 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH THE UPPER
GREAT LAKES REGION INTO CANADA WILL DRAG AN OCCLUDED FRONT THROUGH
OUR REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. AN ARCTIC
FRONT WILL PUSH THROUGH THE REGION EARLY TUESDAY USHERING IN ANOTHER
ROUND OF CHILLY AIR WHICH WILL LAST THROUGH AT LEAST THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAINFALL EXPECTED TO CONTINUE THROUGH MUCH OF THE MORNING AND THEN
TAPER OFF FROM WEST TO EAST THIS AFTERNOON AS OCCLUDED FRONT MOVES
ACROSS FA. OCCLUDED FRONT AT 09Z WAS ALREADY THROUGH KROC AND IS
EXPECTED TO CROSS ENTIRE FA BY EARLY AFTERNOON. AHEAD OF THE FRONT
TEMPS WILL RISE INTO THE MID 40S TO UPPER 50S WITH DEWPOINTS IN
THE 40S TO LOWER 50S ALONG WITH SOUTH TO SOUTHWEST WINDS OF 10 TO
25 MPH WITH GUSTS 30 TO 40 MPH. WHILE THE SNOWPACK IN MANY AREAS
IS SUFFICIENT TO ABSORB THE RAINFALL. SIGNIFICANT SNOWMELT IS
EXPECTED IN THE HOUSATONIC BASIN WHERE A FLOOD WATCH REMAINS IN
EFFECT THROUGH THIS EVENING...SEE HYDROLOGY DISCUSSION BELOW.
IN WAKE OF THE OCCLUDED FRONT DRIER AIR IS EXPECTED TO START TO
MOVE IN THIS AFTERNOON AND TEMPS WILL FALL BY 5 TO 10 DEGREES FROM
MAINLY MORNING HIGHS BY SUNSET.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AN ARCTIC FRONT IS EXPECTED TO MOVE THROUGH THE REGION EARLY
TUESDAY ACCOMPANIED BY SCATTERED SNOW SHOWERS AND SOME LAKE
ENHANCED SNOW SHOWERS DOWNWIND OF LAKE ONTARIO. AT THIS TIME HAVE
OPTED FOR CHANCE POPS AS MOST OF THE SNOW SHOWER ACTIVITY EXPECTED
TO OCCUR AHEAD OF AND ALONG THE FRONT WITH SEVERAL SUBSEQUENT
TROUGHS TO FOLLOW. FLOW DOES NOT APPEAR TO BE CONDUCIVE TO
SIGNIFICANT LAKE EFFECT IN WAKE OF ARCTIC BOUNDARY ACROSS WESTERN
PORTION OF FA ON TUESDAY AFTERNOON AS FLOW IS INITIALLY SOUTHWEST
WHICH WILL DRIVE BAND NORTH OF FA TUESDAY AFTERNOON. BEST CHANCE
FOR LAKE EFFECT SNOWS ACROSS SOUTHERN ADIRONDACKS AT THIS TIME
APPEAR TO BE TUESDAY NIGHT AS FLOW BECOMES MORE WESTERLY WHILE
INSTABILITY REMAINS MODERATE. ANOTHER TROUGH EXPECTED TO SWING
THROUGH AREA ON WEDNESDAY AS A WEAK LOW PRESSURE SYSTEM PASSES
THROUGH MID ATLANTIC REGION. THIS WILL ONCE AGAIN DISRUPT THE FLOW
OFF LAKE ONTARIO...WITH THE BAND BECOMING RE-ESTABLISHED WEDNESDAY
AFTERNOON AS FLOW BECOMES WESTERLY ONCE AGAIN WITH ACTIVITY
DIMINISHING WEDNESDAY NIGHT AS FLOW BECOMES NORTHWEST. AT LEAST
SEVERAL INCHES OF SNOW POSSIBLE FROM TUESDAY INTO WEDNESDAY NIGHT
ACROSS THE SOUTHERN ADIRONDACKS AND NORTHERN PORTIONS OF THE
MOHAWK VALLEY...WITH MAINLY AN INCH OR TWO ELSEWHERE. H10-H5
THICKNESS VALUES EXPECTED TO REMAIN BELOW 510 DECAMETERS ACROSS
BULK OF FA AFTER 00Z WHICH ALONG WITH H8 TEMPS -15 C TO -22 C
SHOULD RESULT IN TEMPS AVERAGING 5 TO 10 DEGREES BELOW NORMAL
TUESDAY NIGHT THROUGH WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED PERIOD BEGINS WITH AN ARCTIC AIR MASS BUILDING OVER THE
GREAT LAKES REGION AND NORTHEAST WITH COLD AND DRY WEATHER.
TEMPERATURES WILL BE RUNNING A GOOD 10 DEGREES BELOW NORMAL WITH 850
MB TEMPS AROUND -20C. THE SFC ANTICYCLONE CRESTS OVER THE NY AND
NEW ENGLAND ON FRIDAY WITH A STATIONARY FRONT AND AN ACTIVE H250
SUBTROPICAL JET OVER THE TN VALLEY AND MID ATLANTIC REGION.
THE MEDIUM RANGE GUIDANCE DIVERGES A BIT FRI NIGHT INTO THE
WEEKEND. A WAVE OF LOW PRESSURE MOVES ALONG THE STATIONARY FRONT
TOWARDS THE OH VALLEY/UPPER MID ATLANTIC REGION SATURDAY MORNING.
MUCH OF THE NORTHEAST WILL BE IN AN UPPER LEVEL JET CONFLUENT ZONE.
THE ISSUE WILL BE HOW FAR NORTH OF THE CYCLONE WILL PCPN GET INTO
THE ALY FCST AREA. THE GFS AND GEFS SHUNT THE PCPN SOUTH OF THE
REGION FOR THE WEEKEND. THE 00Z ECMWF...CAN GGEM...AND 18Z DGEX
WOULD HAVE SOME OVER RUNNING PCPN GETTING INTO THE FCST AREA...AS
EARLY AS FRIDAY. THE 00Z GEFS MEAN 6-HOURLY POPS FOR 5 HUNDREDTHS
OF AN INCH DON/T HIT LOW CHANCE VALUES FOR THE STRETCH. WE LEANED
CLOSER TO HPC GUIDANCE POPS FOR SAT INTO SUN...WITH SLIGHT CHANCE TO
LOW CHANCE VALUES ACROSS THE REGION FOR SNOW OR RAIN SHOWERS. TEMPS
MODERATE TO NORMAL/SLIGHTLY ABOVE NORMAL LEVELS ON THE WEEKEND WITH
850 MB TEMPS IN THE -5 TO 10C RANGE IN THE SPLIT FLOW ALOFT.
LOW CONFIDENCE ON TIMING OF PCPN AND NORTHERN AREAL EXTENT FOR
WEEKEND SYSTEM. HIGH PRESSURE BEGINS TO BUILD IN LATE SUNDAY INTO
MONDAY WITH SEASONABLE TEMPS FOR LATE FEB.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
ERN NY AND WRN NEW ENGLAND ARE IN A VERY MILD AIR MASS FOR MID
FEBRUARY...AS AN OCCLUDED FRONT APPROACHES FROM LAKE ONTARIO AND WRN
NY THIS MORNING. KGFL/KALB/KPOU WILL BE IMPACTED BY LOW LEVEL WIND
SHEAR...AND IFR/LIFR CIGS AND OCCASIONALLY VSBYS THE NEXT 6 HOURS IN
THE MOIST AIR MASS WITH TEMPERATURES AND DEWPOINTS IN THE 40S AND 50S.
SHOWER ACTIVITY WILL BE SCATTERED WITH PATCHY DRIZZLE FORMING AHEAD
AND IN THE WAKE OF THE FRONT.
WINDS CONTINUE TO BE A ISSUE THIS MORNING...AS A STRONG SOUTHERLY
LOW LEVEL JET OF 40-50 KTS AT 925 MB OR AROUND 2-3 KFT AGL CONTINUES
TO IMPACT THE HUDSON RIVER VALLEY. THE BEST TURBULENT MIXING
CONTINUES TO BE AT ALBANY WITH SOME SUSTAINED SOUTHERLY WINDS AROUND
15-20 KTS AND GUSTS EXCEEDING 30 KTS. THE WINDS ARE LIGHTER AT KPOU
AND KGFL WITH 10 KTS OR LESS. THE NAM AND GFS BOTH HAVE THE
OCCLUDED FRONT MOVING THROUGH AROUND 1800 UTC WITH A WIND SHIFT FROM
THE SOUTHWEST OR WEST IN THE 10-15 KT RANGE. ENOUGH MOMENTUM
TRANSFER IN THE WAKE OF THE FRONT MAY ALLOW A FEW GUSTS ESPECIALLY
AT KALB TO EXCEED 20 KTS.
EXPECT CONSIDERABLE IMPROVEMENT WITH CIGS BACK INTO THE VFR RANGE
20-22 UTC...AS SUBSIDENCE IN THE WAKE OF THE FRONTAL PASSAGE WILL
ERODE THE LOW CLOUDS. THE STRONG SUBSIDENCE WILL CONTINUE TOWARDS
00Z WITH THE SKY COVER BECOMING BROKEN TO SCATTERED. THE SFC
PRESSURE GRADIENT WILL SUBSIDE WITH THE WINDS DECREASING TO LESS
THAN 10 KTS...AS A WEAK SFC PRESSURE RIDGE BUILDS IN AROUND 0600
UTC.
TUE-WED...VFR/MVFR...CHC -SHSN.
THU-FRI...VFR...NO SIG WX.
&&
.HYDROLOGY...
ONE QUARTER TO THREE QUARTERS OF AN INCH OF RAINFALL HAS GENERALLY
FALLEN ACROSS THE ALY HYDRO SERVICE AREA THUS FAR DUE TO THE WARM
ADVECTION PCPN AHEAD OF THE MAIN WARM FRONT. TEMPS HAVE RISEN WELL
ABOVE NORMAL WITH SFC DEWPOINTS IN THE 5-10C RANGE. WE ARE
EXPECTING SOME SUBSTANTIAL SNOW MELT FROM THE MOHAWK RIVER VALLEY
SOUTH AS WELL AS ACROSS WESTERN NEW ENGLAND. HOWEVER...AN OCCLUDED
FRONT WILL BRING A ROUND OF SHOWERS IN THE LATE MORNING/EARLY PM
WITH COOLER TEMPS TO FOLLOW.
RIVERS HAVE ALREADY STARTED TO RISE ACROSS THE SOUTHERN PORTION
OF HSA DUE TO RAINFALL AND SNOWMELT. WHILE THE CATSKILLS HAVE
ENOUGH SNOWPACK TO ABSORB MUCH OF THE RAINFALL AND ARE NOT
EXPECTED TO HAVE SIGNIFICANT SNOWMELT...MUCH OF WESTERN NEW
ENGLAND AND THE TACONICS MAY EXPERIENCE FLOODING DUE TO EXCESSIVE
RUNOFF. ADDITIONAL RAINFALL OF A HALF INCH OR MORE...COMBINED WITH
SIGNIFICANT SNOWMELT IS EXPECTED TO OCCURRING ACROSS THESE AREAS
AS TEMPERATURES RISE INTO THE 50S...DEWPOINTS RISE INTO THE UPPER
40S TO LOWER 50S AND SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH
HIGHER GUSTS BLOW ACROSS THE SNOWPACK WHICH CONTAINS 1 TO 10 INCHES
OF WATER. RIVER LEVELS ALONG THE HOUSATONIC AS WELL AS THE
METTAWEE...BATTENKILL...WALLOOMSAC AND HOOSIC ARE ALL WITHIN A FEW
FEET OF FLOOD STAGE EARLY THIS MORNING. LOW FLOOD STAGE AS LEVELS
ONLY RECENTLY WENT BELOW FLOOD STAGE AFTER THE HEAVY RAIN DURING
THE MIDDLE OF LAST WEEK...THUS HAVE UPDATED THE FLOOD WATCH TO
INCLUDE ALL OF THESE AREAS. AN ADDITIONAL TWO TENTHS TO A HALF OF
AN INCH OF QPF IS POSSIBLE ACROSS THE NORTHERN PORTION OF THE HSA
WHICH HAS SUFFICIENT SNOW COVER TO ABSORB MUCH OF THE
RAINFALL...AND WHILE SOME MINOR RISES ARE POSSIBLE ON RIVERS AND
STREAMS...RUNOFF IS EXPECTED TO BE MUCH LESS THAN ACROSS SOUTHERN
PORTIONS OF THE HSA.
MONDAY NIGHT INTO THE WEEKEND WILL BE DOMINATED BY MUCH COLDER
WEATHER WITH SCT SNOW SHOWERS PRIOR TO WED...AND DRY WEATHER TO
LEAD INTO THE WEEKEND. MAIN STEM RIVERS AND STREAMS WILL CONTINUE
TO RECEDE SLOWLY BACK TO SEASONAL LEVELS.
FOR MORE DETAILS ON THE RIVERS...REFER TO THE ADVANCED HYDRO
PREDICTION SERIES (AHPS) PAGES ON OUR WEBPAGE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR CTZ001-013.
NY...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NYZ043-054-061-066-
084.
MA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VTZ013.
&&
SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...TW
AVIATION...TW
HYDROLOGY...11/TWHazardous weather outlook, Feb 18, 3:17 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 317 AM EST MON FEB 18 2008 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084- VTZ013>015-191200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 317 AM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-191200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 317 AM EST MON FEB 18 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF ONE INCH OR MORE AS WELL AS REPORTS OF BANKFULL OR NEAR BANKFULL STREAMS OR RIVERS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
Nearby
River Flood Warnings in New York, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.